Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Apr 8, 2021, 2:41 AM CDT for Chickasaw County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2021, 2:41 AM CDT (07:41 UTC)
- Expired
- Apr 8, 2021, 3:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
County Chickasaw County, MS
The radar
The Columbus AFB radar (KGWX), 70 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.7
The text
As transmitted.
309
WWUS84 KMEG 080741
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
241 AM CDT Thu Apr 8 2021
MSZ022-023-080815-
Calhoun MS-Chickasaw MS-
241 AM CDT Thu Apr 8 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 AM CDT
FOR...
Southeastern Calhoun County in northeastern Mississippi...
Central Chickasaw County in northeastern Mississippi...
At 241 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located 8 miles north of Clarkson, or 14 miles west of
Montpelier, moving northeast at 50 mph.
Dangerous cloud to ground lightning is also expected with this
thunderstorm.
People in southeastern Calhoun and central Chickasaw Counties should
monitor this storm closely.
LAT...LON 3380 8930 3407 8883 3381 8881 3381 8893
3375 8893 3375 8903 3374 8904 3374 8919
3372 8919 3372 8926
TIME...MOT...LOC 0741Z 241DEG 44KT 3375 8920
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 8, 12:39 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 8, 12:39 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1239 AM CDT Thu Apr 8 2021 .UPDATE... See the 06z aviation discussion. && .PREV DISCUSSION... /issued 935 PM CDT Wed Apr 7 2021/ DISCUSSION... Upper low is tracking into western MO with a cold front stretching from north central AR into the Arklatex. A large area of showers with embedded thunderstorms located within a pre-frontal trough stretches roughly N-S across West TN and North MS. A few bowing segments produced some isolated damaging winds in eastern AR earlier this evening otherwise heavy rain has been the main impact so far. It seems that the convection has out run the best deep layer shear which is still located across central Arkansas. As a result wind fields are not all that strong across West TN and North MS. Mid level lapse rates are also marginal at best. Any strong winds will need to be generated from downbursts associated with precip loading and since there isn't really the instability to support strong updrafts and deep convection the threat for severe weather is diminishing with this initial round of convection. Main threat with this initial round is heavy rain, isolated flash flooding and some gusty winds. Back to the west...seeing some redevelopment along the front from eastern to central Arkansas but with the lack of instability this activity is struggling. The latest CAMS and WoFS indicate that the activity will continue to struggle. Some hi-res models, including the WoFS, are showing some of the convection across west-central MS pushing into NE MS after midnight. The instability is not great but the deep layer shear does start to increase across that area around midnight so this could aid in storm organization and strengthening. Confidence in this occurring is not great but we certainly need to keep an eye out for the possibility. SJM PREV DISCUSSION... /issued 324 PM CDT Wed Apr 7 2021/ Currently...A potent upper low is tracking across eastern Kansas with a front extending south into the Arklatex. As strong lift spreads across the front and warm sector thunderstorms are quickly developing. Latest mesoanalysis indicates 750-1000 J/KG MLCAPE across the Delta with mid level lapse rates over 7 C/KM. As a result the scattered storms developing across central AR, ahead of the main line, may contain some large hail. This large hail threat may reach east Arkansas over the next hour or so. The more significant severe weather threat will move in after 4 pm. The evolution of the convection this afternoon into tonight will be messy. Latest CAMS depict this initial activity of separate lines and clusters eventually merging and forming one main QLCS by the time it arrives at the MS River. This QLCS will have bowing segments and perhaps some embedded supercell structures. Deep layer shear will increase later this afternoon into the evening as the front approaches and the low level jet increases. 0-3 km helicity values will top 250 m2/s2. Instability will naturally peak this afternoon and gradually wane this evening. Should still be enough instability to maintain a severe weather threat well into the overnight. All modes of severe weather are possible along with heavy rainfall and some isolated flash flooding. Damaging winds are the main threat with a few tornadoes possible. The best chance for tornadoes will be south and west of a JBR-MEM-UOX line where the best instability is overlaid with decent shear. The main QLCS should accelerate ahead of the front reaching the TN River and the AL line around midnight. Another fairly robust line is expected to develop along the front itself after midnight east of the MS River. This activity will reach the TN River and AL border by around 5 am. Not sure if this second round will be severe. There may some instability left to tap across north MS so there is at least some potential. At the very least it will bring another round of heavy rain and lightning. The front and precip push east by sunrise Thursday as the dry slot pushes in south of the deep upper low moving into the middle MS Valley. Expect a dry, mild and breezy day with some clouds pushing across northern areas. The next system begins to impact the area Friday as another upper low drops into KS. Meanwhile a strong push of moisture from the gulf heads into the Mid-South. A leading midlevel shortwave in SW flow aloft will kick off widespread showers and thunderstorms across the Mid-South starting Friday afternoon continuing into Friday night. Right now heavy rainfall looks pretty certain. The details of the severe weather threat still need to be worked out since it will depend on how far north the warm sector pushes, the track of the shortwave and placement of the heavy rain. Right now the best severe threat appears to be south of the Mid-South but we will continue to monitor. The rain threat continues through Saturday morning before some clearing and dry weather return starting Saturday afternoon into early next week with seasonably mild temps. Low confidence in the forecast next week with fast moving zonal flow. Can't really rule out rain chances Monday and Tuesday though more likely toward midweek. SJM && .AVIATION... /06z TAFs/ Convection continues in the warm sector across north MS with a few additional showers and thunderstorms along the front near the MS River. Conditions will improve overnight as drier air works in the area. We may still see some brief ceiling/visibility obstructions as this convection moves through but it won't last long. Otherwise, expect brisk southwest to west winds Thursday with gusts near 25 kts at times. A stratoCu deck around 4500 feet is expected in the north tomorrow afternoon with generally dry weather. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 8, 12:15 AM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1215 AM CDT Thu Apr 8 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-081100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1215 AM CDT Thu Apr 8 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight A few strong to severe thunderstorms will be possible overnight. The primary hazard will be damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe thunderstorms will be possible Friday Night into Saturday across the Mid-South. Damaging winds and tornadoes will be the main threats. Locally heavy rainfall may also occur which may lead to flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday night into Saturday.
In the hours before
Local storm report, Apr 7, 10:37 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 PM CDT WED APR 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 3 SSE KEOWNVILLE 34.50N 88.89W
04/07/2021 UNION MS BROADCAST MEDIA
MULTIPLE TREES DOWN ON CR 127 EAST OF NEW ALBANY AND
HIGHWAY 30 NEAR KEOWNVILLE.
&&
MJSpecial weather statement, Apr 7, 10:39 PM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
1039 PM CDT Wed Apr 7 2021
MSZ015-022-023-080415-
Pontotoc MS-Calhoun MS-Chickasaw MS-
1039 PM CDT Wed Apr 7 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1115 PM CDT
FOR...
Southwestern Pontotoc County in northeastern Mississippi...
Northern Calhoun County in northeastern Mississippi...
Northwestern Chickasaw County in northeastern Mississippi...
At 1039 PM CDT...a strong thunderstorm producing winds at least 40
mph was located over Banner, or 15 miles southeast of Water Valley,
moving east at 20 mph.
People in southwestern Pontotoc...northern Calhoun and northwestern
Chickasaw Counties should monitor this storm closely.
LAT...LON 3413 8950 3416 8937 3416 8925 3420 8925
3423 8911 3396 8906 3395 8946
TIME...MOT...LOC 0339Z 260DEG 19KT 3406 8940
SGWSpecial weather statement, Apr 7, 11:07 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
1107 PM CDT Wed Apr 7 2021
MSZ022-023-080430-
Calhoun MS-Chickasaw MS-
1107 PM CDT Wed Apr 7 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...
Southeastern Calhoun County in northeastern Mississippi...
Southern Chickasaw County in northeastern Mississippi...
At 1106 PM CDT...a strong thunderstorm producing winds at least 40
mph was located over Derma, or 14 miles west of Houston, moving east
at 50 mph.
Very heavy rain is also possible with this thunderstorm.
People in southeastern Calhoun and southern Chickasaw Counties should
monitor this storm closely.
LAT...LON 3395 8933 3398 8877 3381 8881 3381 8893
3375 8893 3375 8903 3374 8904 3374 8919
3373 8919 3372 8931
TIME...MOT...LOC 0406Z 254DEG 44KT 3384 8924
SGWSpecial weather statement, Apr 7, 11:40 PM CDT, 3 hours 1 minute before
Special Weather Statement National Weather Service Memphis TN 1140 PM CDT Wed Apr 7 2021 MSZ016-017-023-024-080515- Itawamba MS-Monroe MS-Lee MS-Chickasaw MS- 1140 PM CDT Wed Apr 7 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 AM CDT FOR... Southern Itawamba County in northeastern Mississippi... Monroe County in northeastern Mississippi... Southern Lee County in northeastern Mississippi... Northeastern Chickasaw County in northeastern Mississippi... At 1140 PM CDT...a strong thunderstorm producing winds at least 40 mph was located over Okolona, moving east at 50 mph. People in southern Itawamba...Monroe...southern Lee and northeastern Chickasaw Counties should monitor this storm closely. LAT...LON 3383 8877 3418 8882 3431 8817 3385 8824 TIME...MOT...LOC 0440Z 254DEG 44KT 3401 8870 SGW
Local storm report, Apr 8, 2:28 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
228 AM CDT THU APR 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 1 NNW PARAGOULD 36.07N 90.52W
04/07/2021 GREENE AR SOCIAL MEDIA
A COUPLE OF TREES DOWN NEAR THE INTERSECTION OF
REYNOLDS RD AND COUNTRY CLUB RD.
&&
MJSpecial weather statement, Apr 8, 2:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
241 AM CDT Thu Apr 8 2021
MSZ022-023-080815-
Calhoun MS-Chickasaw MS-
241 AM CDT Thu Apr 8 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 AM CDT
FOR...
Southeastern Calhoun County in northeastern Mississippi...
Central Chickasaw County in northeastern Mississippi...
At 241 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located 8 miles north of Clarkson, or 14 miles west of
Montpelier, moving northeast at 50 mph.
Dangerous cloud to ground lightning is also expected with this
thunderstorm.
People in southeastern Calhoun and central Chickasaw Counties should
monitor this storm closely.
LAT...LON 3380 8930 3407 8883 3381 8881 3381 8893
3375 8893 3375 8903 3374 8904 3374 8919
3372 8919 3372 8926
TIME...MOT...LOC 0741Z 241DEG 44KT 3375 8920
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:23 PM CDT | Areal Flood Advisory | MEG | DeSoto | 2 hr |
| Apr 7, 7:24 PM CDT | Special Weather Statement | MEG | Marshall | 36 min |
| Apr 7, 7:59 PM CDT | Special Weather Statement | MEG | Coahoma, Tunica | 31 min |
| Apr 7, 8:21 PM CDT | Areal Flood Advisory | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 91 min |
| Apr 7, 9:20 PM CDT | Special Weather Statement | MEG | Calhoun, Pontotoc | 25 min |
| Apr 7, 9:47 PM CDT | Special Weather Statement | MEG | Pontotoc | 28 min |
| Apr 7, 10:39 PM CDT | Special Weather Statement | MEG | Calhoun | 36 min |
| Apr 7, 11:07 PM CDT | Special Weather Statement | MEG | Chickasaw | 23 min |
| Apr 7, 11:20 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 25 min |
| Apr 7, 11:40 PM CDT | Special Weather Statement | MEG | Monroe | 35 min |
| Apr 8, 2:59 AM CDT | Special Weather Statement | MEG | Lee | 31 min |
| Apr 8, 3:17 AM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc | 3 hr |
| Apr 8, 3:31 AM CDT | Special Weather Statement | MEG | Monroe | 29 min |
| Apr 8, 3:54 AM CDT | Special Weather Statement | MEG | Itawamba | 36 min |
| Apr 8, 3:56 AM CDT | Tornado Warning | MEG | Itawamba | 49 min |
| Apr 8, 11:49 AM CDT | River Flood Warning | MEG | Monroe | 5 days |
| Apr 8, 11:57 AM CDT | River Flood Warning | MEG | Monroe | 71 hr |
| Apr 8, 12:08 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 6 days |
| Apr 7, 7:21 PM CDT | Areal Flood Advisory | MEG | Lauderdale, Tipton | 2 hr |
| Apr 7, 8:03 PM CDT | Areal Flood Advisory | MEG | Dyer, Haywood, Lauderdale, Tipton | 108 min |
| Apr 7, 8:20 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 25 min |
| Apr 7, 9:15 PM CDT | Special Weather Statement | MEG | Craighead | 30 min |
| Apr 7, 8:09 PM CDT | Special Weather Statement | MEG | Dunklin | 51 min |
| Apr 7, 8:44 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 31 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.